Alert archive / Kansas / Frost Advisories in 2013
Frost Advisory 1, NWS Dodge City, KS
NWS Dodge City, KS issued this frost advisory at Apr 24, 2013, 3:44 AM CDT for 24 counties in Kansas. It took effect at Apr 25, 2013, 4:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2013, 3:44 AM CDT (08:44 UTC)
- In effect from
- Apr 25, 2013, 4:00 AM CDT
- Expired
- Apr 25, 2013, 9:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Dodge City, KS
All 24 counties
Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Stafford County, KS, Stanton County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 20 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.7 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 769 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
482 WWUS73 KDDC 240844 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 344 AM CDT WED APR 24 2013 ...A HARD FREEZE EXPECTED THIS MORNING WITH TEMPERATURES FALLING BELOW 32 DEGREES POSSIBLE AGAIN THURSDAY MORNING ... .CLEAR SKIES AND LIGHT WINDS WILL SET THE STAGE FOR SUB-FREEZING TEMPERATURES EARLY THIS MORNING AND AGAIN EARLY THURSDAY MORNING. TEMPERATURES THIS MORNING WILL RANGE FROM 16 TO NEAR 25 DEGREES. TONIGHT TEMPERATURES WILL FALL BACK IN THE UPPER 20S TO LOWER 30S BY EARLY THURSDAY MORNING. KSZ030-031-043>046-061>066-074>079-241645- /O.NEW.KDDC.FR.Y.0001.130425T0900Z-130425T1400Z/ /O.CON.KDDC.HZ.W.0003.000000T0000Z-130424T1300Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS 344 AM CDT WED APR 24 2013 /244 AM MDT WED APR 24 2013/ ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT /7 AM MDT/ THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 9 AM CDT /8 AM MDT/ THURSDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 9 AM CDT /8 AM MDT/ THURSDAY. * TEMPERATURE...TEMPERATURES THIS MORNING WILL RANGE FROM 16 TO 25 DEGREES. LOWS EARLY THURSDAY MORNING WILL RANGE FROM 28 TO NEAR 32 DEGREES. * IMPACTS...THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. IN ADDITION... MANY LOW TEMPERATURE RECORDS WILL BE ESTABLISHED EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. SENSITIVE OUTDOOR PLANTS SHOULD BE BROUGHT INDOORS. SPRINKLER SYSTEMS SHOULD BE SHUT OFF TO PREVENT POSSIBLE DAMAGE TO THE SPRINKLERS. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KSZ080-081-084>090-241300- /O.CON.KDDC.HZ.W.0003.000000T0000Z-130424T1300Z/ KIOWA-PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...GREENSBURG...HAVILAND...PRATT... ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET... MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 344 AM CDT WED APR 24 2013 ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TEMPERATURE...MINIMUM TEMPERATURES 20 TO 25 DEGREES. * IMPACTS...THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. IN ADDITION... MANY LOW TEMPERATURE RECORDS WILL BE ESTABLISHED EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. SENSITIVE OUTDOOR PLANTS SHOULD BE BROUGHT INDOORS. SPRINKLER SYSTEMS SHOULD BE SHUT OFF TO PREVENT POSSIBLE DAMAGE TO THE SPRINKLERS. && $$
5 follow-up statements
646 WWUS73 KDDC 241252 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 752 AM CDT WED APR 24 2013 ...TEMPERATURES BETWEEN 28 AND 32 DEGREES ARE POSSIBLE OVERNIGHT... .CLEAR SKIES AND LIGHT WINDS WILL SET THE STAGE FOR SUB-FREEZING TEMPERATURES THURSDAY MORNING. TEMPERATURES TONIGHT ARE EXPECTED TO FALL TO THE UPPER 20S TO LOWER 30S. KSZ030-031-043>046-061>066-074>079-242100- /O.EXP.KDDC.HZ.W.0003.000000T0000Z-130424T1300Z/ /O.CON.KDDC.FR.Y.0001.130425T0900Z-130425T1400Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS 752 AM CDT WED APR 24 2013 /652 AM MDT WED APR 24 2013/ ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 9 AM CDT /8 AM MDT/ THURSDAY... ...HARD FREEZE WARNING WILL EXPIRE AT 8 AM CDT /7 AM MDT/ THIS MORNING... * TEMPERATURE...LOWS EARLY THURSDAY MORNING WILL RANGE FROM 28 TO NEAR 32 DEGREES. * IMPACTS...THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KSZ080-081-084>090-241400- /O.EXP.KDDC.HZ.W.0003.000000T0000Z-130424T1300Z/ KIOWA-PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...GREENSBURG...HAVILAND...PRATT... ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET... MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 752 AM CDT WED APR 24 2013 ...HARD FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING... $$ 42
995 WWUS73 KDDC 242018 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 318 PM CDT WED APR 24 2013 ...FROST DEVELOPMENT POSSIBLE TONIGHT... .CLEAR SKIES ALONG WITH LIGHT AND VARIABLE WINDS WILL SET THE STAGE FOR SUB-FREEZING TEMPERATURES LATE TONIGHT. TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 20S AND LOWER 30S WITH POTENTIAL FROST DEVELOPMENT TOWARD SUNRISE. KSZ080-081-087>090-250430- /O.EXA.KDDC.FR.Y.0001.130425T0900Z-130425T1400Z/ KIOWA-PRATT-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...GREENSBURG...HAVILAND...PRATT...MEADE... FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 318 PM CDT WED APR 24 2013 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY. * TEMPERATURE...LOWS EARLY THURSDAY MORNING WILL RANGE FROM THE UPPER 20S TO THE LOWER 30S. * IMPACTS...THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KSZ030-031-043>046-061>066-074>079-250430- /O.CON.KDDC.FR.Y.0001.130425T0900Z-130425T1400Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS 318 PM CDT WED APR 24 2013 /218 PM MDT WED APR 24 2013/ ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 9 AM CDT /8 AM MDT/ THURSDAY... * TEMPERATURE...LOWS EARLY THURSDAY MORNING WILL RANGE FROM THE UPPER 20S TO THE LOWER 30S. * IMPACTS...THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ 32
337 WWUS73 KDDC 242135 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 435 PM CDT WED APR 24 2013 ...FROST DEVELOPMENT POSSIBLE TONIGHT... .CLEAR SKIES ALONG WITH LIGHT AND VARIABLE WINDS WILL SET THE STAGE FOR SUB-FREEZING TEMPERATURES THROUGH THE OVERNIGHT HOURS. TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 20S AND LOWER 30S WITH POTENTIAL FROST DEVELOPMENT TOWARD SUNRISE. KSZ030-031-043>046-061>066-074>081-087>090-251400- /O.CON.KDDC.FR.Y.0001.130425T0900Z-130425T1400Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...MEADE...FOWLER...ASHLAND... MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA... SUN CITY 435 PM CDT WED APR 24 2013 /335 PM MDT WED APR 24 2013/ ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 9 AM CDT /8 AM MDT/ THURSDAY... * TIMING...FROM 4 AM CDT TO 8 AM CDT THURSDAY. * TEMPERATURE...MINIMUM TEMPERATURES EARLY THURSDAY MORNING WILL RANGE FROM THE UPPER 20S TO THE LOWER 30S. * IMPACTS...THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ SUGDEN
514 WWUS73 KDDC 250900 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 400 AM CDT THU APR 25 2013 ...FROST DEVELOPMENT LIKELY THIS MORNING... .MOSTLY CLEAR SKIES ALONG WITH LIGHT AND VARIABLE WINDS WILL SET THE STAGE FOR SUB-FREEZING TEMPERATURES EARLY THIS MORNING. TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 20S AND LOWER 30S WITH POTENTIAL FROST DEVELOPMENT TOWARD SUNRISE. KSZ030-031-043>046-061>066-074>081-087>090-251400- /O.CON.KDDC.FR.Y.0001.000000T0000Z-130425T1400Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...MEADE...FOWLER...ASHLAND... MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA... SUN CITY 400 AM CDT THU APR 25 2013 /300 AM MDT THU APR 25 2013/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ THIS MORNING... * TIMING...FROM 4 AM CDT TO 8 AM CDT. * TEMPERATURE...TEMPERATURES EARLY THIS MORNING WILL RANGE FROM THE UPPER 20S TO THE LOWER 30S. * IMPACTS...THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
157 WWUS73 KDDC 251339 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 839 AM CDT THU APR 25 2013 ...CONDITIONS FOR POTENTIAL FROST ENDING... .TEMPERATURES HAVE CLIMBED WELL ABOVE FREEZING SINCE SUNRISE REDUCING ANY AREAS OF FROST THAT DEVELOPED OVERNIGHT. KSZ030-031-043>046-061>066-074>081-087>090-251445- /O.EXP.KDDC.FR.Y.0001.000000T0000Z-130425T1400Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...MEADE...FOWLER...ASHLAND... MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA... SUN CITY 839 AM CDT THU APR 25 2013 /739 AM MDT THU APR 25 2013/ ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT /8 AM MDT/ THIS MORNING... TEMPERATURES HAVE WARMED ABOVE FREEZING. THEREFORE, THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE. $$ 32
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this frost advisory went out at Apr 24, 3:07 AM CDT, 37 minutes earlier.
Area forecast discussion, Apr 24, 3:07 AM CDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 307 AM CDT WED APR 24 2013 ...UPDATED LONG TERM SECTION... .SYNOPSIS... ISSUED AT 1204 AM CDT WED APR 24 2013 A 00Z WEDNESDAY A 300MB +110KT JET STRETCHED FROM NORTHEAST NEW MEXICO INTO WESTERN IOWA WITH THE RIGHT ENTRANCE REGION OF THIS UPPER JET APPEARING TO BE LOCATED ACROSS WESTERN OKLAHOMA. A 500MB TROUGH/BAROCLINIC ZONE EXTENDED FROM NORTHEASTERN NEBRASKA ACROSS NORTHWEST KANSAS INTO NORTHERN NEW MEXICO WITH 50 TO 60METER HEIGHT FALLS REPORTED WEST OF THIS UPPER TROUGH. FURTHER UPSTREAM THERE WAS ANOTHER 500MB THERMAL TROUGH PRESENT ACROSS SOUTHWEST MONTANA AND SOUTHERN IDAHO. AT THE 700MB LEVEL AN AREA OF MOISTURE WAS LOCATED NEAR THE 700MB BAROCLINIC ZONE THAT EXTENDED FROM THE PANHANDLE OF TEXAS INTO EASTERN KANSAS. AT THE SURFACE AND 850MB LEVEL AN AREA OF HIGH PRESSURE WAS LOCATED ACROSS WESTERN KANSAS/EASTERN COLORADO. WESTERLY FLOW IN THE LOWER LEVELS WERE ADVECTING LOWER DEWPOINTS INTO WESTERN KANSAS. SATELLITE IMAGE FROM EARLIER THIS EVENING WAS INDICATING CLEARING SKIES DEVELOPING WEST OF THE 500MB TROUGH AS IT MOVES EAST ACROSS WESTERN KANSAS. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 201 AM CDT WED APR 24 2013 NAM AND GFS WERE IN GOOD AGREEMENT TODAY WITH AN AREA OF HIGH PRESSURE MOVING SOUTHEAST ACROSS THE TEXAS PANHANDLE AND WESTERN OKLAHOMA TODAY. ANOTHER SURFACE BOUNDARY/COLD FRONT WILL APPROACH THE AREA FROM THE NORTH LATE TODAY, AND TONIGHT THIS BOUNDARY IS EXPECTED TO MOVING INTO SOUTHWEST KANSAS. AHEAD OF THIS NEXT FRONTAL BOUNDARY 925MB TEMPERATURES ARE EXPECTED TO WARM AROUND 13C BASED ON 24HR TEMPERATURE CHANGE FROM 00Z WEDNESDAY TO 00Z THURSDAY BASED ON THE NAM, GFS, AND ECMWF. 850MB 24HOUR TEMPERATURE TREND VARIED FROM +9 TO +12C BASED ON THE NAM, GFS, AND ECMWF. GIVEN THIS AND ONLY SOME HIGH AFTERNOON CIRRUS THE HIGHS TODAY ARE EXPECTED TO WARM INTO THE MID TO UPPER 50S. A FEW 60 DEGREE TEMPERATURES NOT OUT OF THE QUESTION NEAR THE OKLAHOMA BORDER LATE TODAY. THE PREVIOUS FORECAST STILL LOOKS ON TRACK SO WILL STAY CLOSE TO THE PREVIOUS FORECAST FOR HIGHS TODAY. THE EXCEPTION TO THESE WARM TEMPERATURES TODAY WILL BE ACROSS NORTH CENTRAL KANSAS WHERE 7AM WEDNESDAY SNOWFALL MAP AND LSRDDC INDICATED THAT SEVERAL INCHES OF SNOW FELL TUESDAY NIGHT. WILL THEREFORE UNDERCUT WHAT HE 850MB MIXDOWN TEMPERATURES SUGGEST BY SEVERAL DEGREES. TONIGHT LIGHT WINDS CAN BE EXPECTED AS THE SURFACE BOUNDARY SETTLES INTO SOUTHWEST KANSAS. LIGHT WINDS, MOSTLY CLEAR SKIES, AND DEWPOINTS IN THE 20S SUPPORTS THE LATEST GUIDANCE WITH LOWS RANGING FROM THE UPPER 20S TO LOWER 30S. GIVEN THESE EARLY MORNING TEMPERATURES WILL GO AHEAD AN ISSUE FROST ADVISORY ALONG AND NORTH OF A JOHNSON CITY TO DODGE CITY TO STAFFORD LINE. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 306 AM CDT WED APR 24 2013 MODELS CONTINUE TO TO SUGGEST AN UPPER LEVEL TROUGH MOVING INTO THE DESERT SOUTHWEST THURSDAY, THEN LIFTING NORTHEAST ACROSS THE SOUTHERN ROCKIES THURSDAY NIGHT. LEE TROUGHING WILL DEVELOP AND INTENSIFY AS THIS FEATURE APPROACHES WITH BREEZY CONDITIONS ANTICIPATED THURSDAY AFTERNOON INTO FRIDAY MORNING. SURFACE HIGH PRESSURE IS ALSO EXPECTED TO SHIFT FROM THE CENTRAL PLAINS INTO THE MISSISSIPPI RIVER VALLEY AS THIS SHORTWAVE APPROACHES HELPING SET UP A RETURN FLOW ACROSS THE CENTRAL HIGH PLAINS. LOW LEVEL MOISTURE WILL ADVECT BACK INTO WESTERN KANSAS WITH H85 DEWPOINTS IN EXCESS OF 5C NUDGING NORTHWARD INTO SOUTH CENTRAL AND SOUTHWEST KANSAS. ALONG WITH SOME UPSLOPING, THIS WILL PROVIDE INCREASED LIFT IN THE LOWER LEVELS. ALTHOUGH INSTABILITY WILL BE SLOW TO INCREASE, DYNAMIC SUPPORT ALOFT WILL BE FAVORABLE ENOUGH TO SUPPORT SHOWER AND THUNDERSTORM DEVELOPMENT ACROSS PORTIONS OF SOUTHWESTERN KANSAS LATE THURSDAY NIGHT INTO FRIDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME WITH THIS SYSTEM. DRIER CONDITIONS ARE THEN ANTICIPATED THROUGH THE WEEKEND AS A MORE ZONAL FLOW ALOFT SETS UP ACROSS THE WESTERN HIGH PLAINS. THE NEXT STORM SYSTEM MAY AFFECT THE HIGH PLAINS EARLY NEXT WEEK AS A PIECE OF UPPER LEVEL ENERGY MOVES IN FROM THE WEST. AS FOR TEMPERATURES, HIGHS THURSDAY AND FRIDAY LOOK TO RANGE FROM THE MID 60S ACROSS CENTRAL AND SOUTH CENTRAL KANSAS WITH LOWER 70S ACROSS THE KS/CO BORDER. LOWS FRIDAY AND SATURDAY MORNING ARE EXPECTED TO DIP INTO THE 40S. HIGHS THIS WEEKEND INTO MONDAY ARE FORECASTED TO REACH INTO THE UPPER 70S AND LOWER 80S WITH LOWER 70S FOR HIGHS ON TUESDAY. LOWS WILL GENERALLY RANGE FROM THE UPPER 40S TO MID 50S SUNDAY MORNING THROUGH TUESDAY MORNING. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT) ISSUED AT 1204 AM CDT WED APR 24 2013 UPPER LEVEL TROUGH WILL MOVE EAST ACROSS THE CENTRAL HIGH PLAINS OVERNIGHT AS AN AREA OF HIGH PRESSURE AT THE SURFACE CROSSES SOUTHWEST KANSAS. BASED ON SATELLITE LOOP AND BUFR SOUNDINGS THE SKIES WILL CLEAR FROM WEST TO EAST OVERNIGHT AS A LIGHT WEST WIND DEVELOPS. LOW LEVEL MOISTURE CURRENTLY FORECAST TO BE VERY SHALLOW AND GIVEN THE PREVAILING WIND DIRECTION REDUCED VISIBILITIES ARE NOT ANTICIPATED. WESTERLY WINDS AT 10KTS OR LESS CAN BE EXPECTED THROUGH WEDNESDAY EVENING. && .PRELIMINARY POINT TEMPS/POPS... DDC 58 32 68 46 / 0 0 10 40 GCK 58 30 69 45 / 0 0 10 30 EHA 59 34 69 46 / 0 0 10 20 LBL 60 32 70 46 / 0 0 10 30 HYS 54 29 66 45 / 0 0 10 30 P28 59 33 66 47 / 0 0 10 40 && .DDC WATCHES/WARNINGS/ADVISORIES... HARD FREEZE WARNING UNTIL 8 AM CDT /7 AM MDT/ THIS MORNING FOR KSZ030-031-043>046-061>066-074>081-084>090. FROST ADVISORY FROM 4 AM CDT /3 AM MDT/ TO 9 AM CDT /8 AM MDT/ THURSDAY FOR KSZ030-031-043>046-061>066-074>079. && SYNOPSIS...BURGERT SHORT TERM...BURGERT LONG TERM...HOVORKA_42 AVIATION...BURGERT
Hazardous weather outlook, Apr 23, 7:10 PM CDT, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 710 PM CDT TUE APR 23 2013 KSZ030-031-043>046-061>066-074>081-084>090-250000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 710 PM CDT TUE APR 23 2013 /610 PM MDT TUE APR 23 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TONIGHT A HARD FREEZE WARNING IS IN EFFECT FOR THE ENTIRE REGION FOR THE REST OF THIS EVENING. SEE WEATHER MESSAGE FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE HARD FREEZE WARNING IS IN EFFECT UNTIL 8 AM CDT WEDNESDAY. THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY EVENING THROUGH FRIDAY EVENING. A SECOND CHANCE FOR THUNDERSTORMS IS FORECAST NEXT MONDAY AND TUESDAY. IT IS TOO EARLY TO DETERMINE IF THESE STORMS WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC SUGDEN
Nearby
Frost Advisories in Kansas, 2013Every frost advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.